Volume 13, issue 5 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Homology equivalences of manifolds and zero-in-the-spectrum examples

Shengkui Ye

Algebraic & Geometric Topology 13 (2013) 2947–2965
Abstract

Working with group homomorphisms, a construction of manifolds is introduced, which preserves homology groups. The construction gives as special cases Quillen’s plus construction with handles obtained by Hausmann, the existence of the one-sided h–cobordism of Guilbault and Tinsley, and the existence of homology spheres and higher-dimensional knots proved by Kervaire. We also use it to recover counter-examples to the zero-in-the-spectrum conjecture found by Farber and Weinberger, and by Higson, Roe and Schick.

Keywords
Quillen's plus construction, homology spheres, homology equivalences, $G$–dense rings, zero-in-the spectrum conjecture
Mathematical Subject Classification 2010
Primary: 57N15
Secondary: 19D06, 14F35, 58J50
References
Publication
Received: 30 March 2013
Revised: 10 April 2013
Accepted: 10 April 2013
Published: 30 July 2013
Authors
Shengkui Ye
Mathematical Institute
University of Oxford
24-29 St Giles’
Oxford OX1 3LB
UK
http://people.maths.ox.ac.uk/yes/